Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 19, NWS Bismarck, ND

June 12, 20114 counties in North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 12, 2011, 6:44 PM CDT for 4 counties in North Dakota. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2011, 6:44 PM CDT (23:44 UTC)
Expired
Jun 12, 2011, 7:24 PM CDT
In force
40 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Burleigh County, ND, McLean County, ND, Oliver County, ND, Sheridan County, ND

The radar

The Bismarck radar (KBIS), 57 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 6:28 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 11.7 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2011-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2011-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
592 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

385 
WUUS53 KBIS 122344
SVRBIS
NDC015-055-065-083-130045-
/O.NEW.KBIS.SV.W.0019.110612T2344Z-110613T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
644 PM CDT SUN JUN 12 2011

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BURLEIGH COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  SOUTHEASTERN MCLEAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  EASTERN OLIVER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  SOUTHWESTERN SHERIDAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA...

* UNTIL 745 PM CDT

* AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PRICE...OR 18 MILES NORTH OF BISMARCK...AND MOVING NORTH AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PRICE...SANGER...WILTON...CROSS RANCH STATE PARK AND NEW JOHNS
  LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY MORNING FOR
NORTH DAKOTA.

LAT...LON 4749 10097 4746 10056 4696 10082 4700 10108
TIME...MOT...LOC 2342Z 197DEG 19KT 4707 10091
WIND...HAIL 60MPH 1.00IN

$$

HEINERT
3 follow-up statements
280 
WWUS53 KBIS 122354
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
654 PM CDT SUN JUN 12 2011

NDC015-055-065-083-130045-
/O.CON.KBIS.SV.W.0019.000000T0000Z-110613T0045Z/
BURLEIGH ND-MCLEAN ND-OLIVER ND-SHERIDAN ND-
654 PM CDT SUN JUN 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
SHERIDAN...NORTHEASTERN OLIVER...SOUTHEASTERN MCLEAN AND NORTHWESTERN
BURLEIGH COUNTIES UNTIL 745 PM CDT...

AT 654 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 25 MILES
NORTH OF MANDAN...OR 26 MILES NORTH OF BISMARCK...MOVING NORTH AT 20
MPH.

LOCATIONS IMPACTED INCLUDE...
  NEW JOHNS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.

VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4749 10097 4746 10056 4702 10080 4707 10105
TIME...MOT...LOC 2354Z 192DEG 16KT 4718 10080
WIND...HAIL 60MPH 1.00IN

$$

HEINERT
296 
WWUS53 KBIS 130000
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
700 PM CDT SUN JUN 12 2011

NDC065-130010-
/O.CAN.KBIS.SV.W.0019.000000T0000Z-110613T0045Z/
OLIVER ND-
700 PM CDT SUN JUN 12 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OLIVER COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.

LAT...LON 4702 10080 4704 10088 4708 10093 4714 10094
      4719 10100 4725 10097 4727 10101 4749 10097
      4746 10056
TIME...MOT...LOC 0000Z 199DEG 23KT 4725 10076

$$

NDC015-055-083-130045-
/O.CON.KBIS.SV.W.0019.000000T0000Z-110613T0045Z/
BURLEIGH ND-MCLEAN ND-SHERIDAN ND-
700 PM CDT SUN JUN 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
SHERIDAN...SOUTHEASTERN MCLEAN AND NORTHWESTERN BURLEIGH COUNTIES
UNTIL 745 PM CDT...

AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 29 MILES
NORTH OF MANDAN...OR 30 MILES NORTH OF BISMARCK...MOVING NORTH AT 25
MPH.

LOCATIONS IMPACTED INCLUDE...
  NEW JOHNS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.

VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4702 10080 4704 10088 4708 10093 4714 10094
      4719 10100 4725 10097 4727 10101 4749 10097
      4746 10056
TIME...MOT...LOC 0000Z 199DEG 23KT 4725 10076
WIND...HAIL 60MPH 1.00IN

$$

HEINERT
292 
WWUS53 KBIS 130024
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
724 PM CDT SUN JUN 12 2011

NDC015-055-083-130034-
/O.CAN.KBIS.SV.W.0019.000000T0000Z-110613T0045Z/
BURLEIGH ND-MCLEAN ND-SHERIDAN ND-
724 PM CDT SUN JUN 12 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SHERIDAN...
SOUTHEASTERN MCLEAN AND NORTHWESTERN BURLEIGH COUNTIES IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 2 AM CDT.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.

LAT...LON 4702 10080 4704 10088 4708 10093 4714 10094
      4719 10100 4725 10097 4727 10101 4749 10097
      4746 10056
TIME...MOT...LOC 0024Z 199DEG 23KT 4740 10069

$$

HEINERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:07 PM CDT, 3 hours 37 minutes earlier.

Area forecast discussion, Jun 12, 3:07 PM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
307 PM CDT SUN JUN 12 2011

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...

HEAVY RAIN FALL AND SEVERE STORMS ARE CONCERNS TONIGHT.

A SHORT WAVE CURRENTLY TRACKING OVER THE NORTHERN ROCKIES WILL
BEGIN TO IMPACT THE AREA LATE THIS AFTERNOON...YET ANOTHER WAVE
ORIGINATING FROM STRONG TROUGHING ALONG THE WEST COAST...AND WILL
RESULT IN HEIGHTENED HEAVY PRECIPITATION CHANCES BEGINNING THIS
EVENING IN THE WEST AND SPREADING EAST OVERNIGHT. MODEL SOUNDINGS
SUGGEST THAT STRONG THUNDERSTORMS ARE POSSIBLE TONIGHT...AND
PRECIPITABLE WATER PLOTS ARE CLOSE TO 150 PERCENT OF NORMAL.
TOTAL RAINFALL AMOUNTS WILL BE OF CONCERN TONIGHT...SEE
HYDROLOGIC DISCUSSION.

THIS ENERGY SHOULD PUSH TO THE EAST OVERNIGHT AND INTO MONDAY
MORNING...WITH PRECIPITATION CHANCES MOSTLY ENDING BY NOON. AFTER
A DRY MONDAY AFTERNOON...THE MAIN TROUGH TO THE WEST FINALLY BEGINS
TO LIFT TO THE NORTHEAST TOWARDS THE FORECAST AREA. PRECIPITATION
CHANCES RISE YET AGAIN LATE MONDAY NIGHT AND INTO THE EXTENDED
PERIOD AS THIS WAVE MOVES INTO AND ACROSS THE NORTHERN PLAINS.

TEMPERATURES SHOULD REMAIN NEAR SEASONAL NORMALS THROUGH THE TERM...WITH
LOWS IN THE MID 50S AND HIGHS IN THE MID 70S.

.LONG TERM...TUESDAY THROUGH SUNDAY...

MEDIUM TO LONG RANGE MODELS CONTINUE TO DEPICT A VERY ACTIVE FLOW
PATTERN ACROSS THE NORTHERN PLAINS THROUGH THE LONG TERM PERIOD AND
BEYOND. MAIN FORECAST PROBLEM WILL THUS BE CONTINUED CHANCES FOR
SHOWERS AND THUNDERSTORMS...AND SPECIFICALLY FUTURE RAINFALL AMOUNTS
AND THEIR IMPACT ON ONGOING FLOOD PROBLEMS OVER WEST AND CENTRAL
NORTH DAKOTA. MODELS ARE IN FAIR AGREEMENT THROUGH MID-WEEK...THEN
START TO DIFFER ON THE PLACEMENT AND TIMING OF INDIVIDUAL MID/UPPER
LEVEL WAVES THURSDAY AND ON (FROM RUN TO RUN AND BETWEEN EACH
OTHER). THIS RESULTS IN CONSIDERABLE UNCERTAINTY WITH THE SECOND
HALF OF THE LONG TERM FORECAST...ESPECIALLY AS WE APPROACH THE END
OF THE WORK WEEK AND NEXT WEEKEND.

MODELS ARE NOW DEPICTING A MORE VIGOROUS SHORT WAVE PASSAGE TUESDAY
AND TUESDAY NIGHT OVER THE LOCAL REGION. THE 12Z GFS/ECMWF/UKMET NOW
ALL FORM A CLOSED CIRCULATION CENTER OVER THE DAKOTAS TUESDAY/TUES
NIGHT...ALONG WITH THE PARENT TROUGH BECOMING NEGATIVELY TILTED
SLOWING ITS EASTWARD PROGRESSION. THIS RESULTS IN A LONGER PERIOD OF
RAINFALL THAN WHAT WAS PREVIOUSLY EXPECTED. INCREASED POPS TO LIKELY
AND INCREASED RAINFALL TOTALS TO RANGE FROM HALF AN INCH TO 1 INCH
OVER A LARGE PORTION OF THE FORECAST AREA. THIS STORM SYSTEM WILL BE
CLOSELY MONITORED OVER THE NEXT 24-36 HOURS. THE GOOD NEWS IS THAT
INSTABILITY PARAMETERS ARE WEAK SO EXPECTING MORE SHOWER ACTIVITY
AND LESS OF A THREAT FOR THUNDERSTORMS.

LINGERING SHOWERS EAST ON WEDNESDAY THEN A SHORT WAVE RIDGE BUILDS
ACROSS THE AREA WED NIGHT HELPING TO BRING A BRIEF QUIET PERIOD. A
CLOSED UPPER LOW OVER THE NORTHERN ROCKIES WILL THEN EJECT SEVERAL
EMBEDDED S/WV IMPULSES ACROSS THE AREA THROUGH SATURDAY SO
MAINTAINED CHANCES FOR PRECIP THURS-SAT. THE LONG WAVE TROUGH/PARENT
UPPER LOW IS THEN PROJECTED TO PUSH EAST LATE THIS WEEKEND AND INTO
EARLY NEXT WEEK. MUCH UNCERTAINTY REGARDING THE TRACK OF THIS
FEATURE AND THE EVENTUAL IMPACTS OVER NORTH DAKOTA. LATEST MODEL
SOLUTIONS...AND PREVIOUS RUNS AS WELL...INDICATE HEAVY PRECIPITATION
MAY FALL ACROSS MUCH OF THE AREA (CENTRAL/EASTERN MT...ND...SOUTH
CENTRAL CANADA). OBVIOUSLY THIS POTENTIAL MAJOR EVENT WILL BE
MONITORED CLOSELY OVER THE NEXT SEVERAL DAYS.

TEMPERATURES THROUGH THE PERIOD WILL BE NEAR NORMAL WITH HIGHS
GENERALLY IN THE 70S AND LOWS IN THE 50S.

&&

.AVIATION...A SYSTEM PASSING THROUGH THE REGION THIS AFTERNOON AND
EVENING IS EXPECTED TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS
MUCH OF THE REGION...MOSTLY AFTER 22 UTC AT KDIK/KISN AND 00 UTC
AT KMOT/KBIS. THE ONSET OF PRECIPITATION ALSO MARKS THE INCREASED
POSSIBILITY OF MVFR CONDITIONS THAT COULD THEN PERSIST THROUGH THE
NIGHT AND INTO THE MORNING. RAIN SHOULD DISSIPATE FROM WEST TO
EAST BEGINNING AFTER MIDNIGHT LOCAL TIME. WITHIN THUNDERSTORMS...
MODERATE TO HEAVY RAIN COULD IMPACT OPERATIONS...AS WELL AS THE
CHANCE FOR HAIL AND STRONG WINDS. WINDS WILL SHIFT TO THE WEST
ONCE THE SYSTEM BEGINS TO EXIT THE AREA.

&&

.HYDROLOGY...CURRENT CONCERNS INVOLVE THUNDERSTORMS FORMING INTO
CLUSTERS ACROSS WESTERN AND CENTRAL NORTH DAKOTA THIS EVENING AND
OVERNIGHT. THE THUNDERSTORMS WILL THEN MOVE THROUGH CENTRAL NORTH
DAKOTA INTO MONDAY MORNING. THE POTENTIAL FOR VERY HEAVY
RAINFALL EXISTS. AREAS OF 1 TO 2 INCHES OVER A WIDESPREAD
AREA...AND ISOLATED 3 INCH AMOUNTS ARE POSSIBLE WITH THIS STORM.
THE POTENTIALLY HEAVY RAIN...WOULD LIKELY IMPACT THE MISSOURI AND
SOURIS RIVER BASINS THE MOST. RIVERS RUNNING NEAR BANK FULL WOULD BE
AT RISK...AND DRAINAGE CANALS AND STREETS IN LOW LYING AND FLOOD
PROBE AREAS SHOULD BE MONITORED CLOSELY. THE STORM SYSTEM WILL
MOVE OUT OF THE AREA MONDAY AFTERNOON.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 7 PM CDT /6 PM MDT/ THIS EVENING THROUGH
MONDAY AFTERNOON FOR NDZ001>004-009>012-017>022-031>035-040>044.

&&

SHORT TERM...WAA
LONG TERM....NH
AVIATION...BPN
Hazardous weather outlook, Jun 12, 3:20 PM CDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
320 PM CDT SUN JUN 12 2011

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-132030-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
320 PM CDT SUN JUN 12 2011 /220 PM MDT SUN JUN 12 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. SOME STORMS
THIS AFTERNOON AND EVENING COULD BE SEVERE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS THROUGH THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Jun 12, 6:11 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
611 PM CDT SUN JUN 12 2011

NDZ034-035-130015-
BURLEIGH-MORTON-
611 PM CDT SUN JUN 12 2011

...SPECIAL WEATHER STATEMENT...

AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 21 MILES SOUTHWEST OF BISMARCK...MOVING NORTHEAST
AT 30 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  MANDAN...             BISMARCK...
  DOUBLE DITCH INDIAN VILLAGE...              BALDWIN...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

HEINERT
Special weather statement, Jun 12, 6:32 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
632 PM CDT SUN JUN 12 2011

NDZ041-130015-
HETTINGER ND-
532 PM MDT SUN JUN 12 2011

...SPECIAL WEATHER STATEMENT FOR WESTERN HETTINGER COUNTY UNTIL 615
PM MDT...

AT 531 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 32 MILES SOUTH OF DICKINSON...MOVING NORTHEAST AT
25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HAVELOCK...
  REGENT...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

ABELING

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 2:19 PM CDTFlash Flood WatchBISAdams, Billings, Bottineau, Bowman, Burke, Burleigh and 15 more14 hr
Jun 12, 5:42 PM CDTSevere Thunderstorm WarningBISGrant, Morton, Oliver63 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.